MAUDE Adverse Event Report: MEDTRONIC VERTE-STACK ANATOMIC; SPINAL VERTEBRAL BODY

MEDTRONIC VERTE-STACK ANATOMIC; SPINAL VERTEBRAL BODY
Model Number 6240841
Health Effect - Clinical Codes Dysphasia (2195); Numbness (2415); Choking (2464); No Code Available (3191)
Date of Event 08/02/2011
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2011, dr.(b)(6) performed a two-level anterior cervical discectomy at c4-c5, c5-c6 with verte-stack anatomic end-caps, the endcap size is 14 x 11mm footprint by 8mm height lordotic.Device labeling states it is contraindicated for the cervical spine, the surgeon did not disclose that the device was not approved for use in the neck nor did the surgeon disclose that the device has not been shown to be safe and effective.I developed post-op complications including but not limited to dysphagia, dysphonia, choking, difficulty swallowing and loss of feeling in the hands, fingers, and arms i will be undergoing revision surgery shortly.The device labeling directs the doctor to implant the device into thoracic/lumbar spine, but the size and shape of the device only fits into the cervical spine.The exp date is mar 2010.Dr.(b)(6) never disclosed that he was going to use an expired and mislabeled product at the (b)(6) medical center.

Brand Name
VERTE-STACK ANATOMIC
Common Device Name
SPINAL VERTEBRAL BODY
Manufacturer (Section D)
MEDTRONIC
MDR Report Key6845585
Report NumberMW5071985
Device Sequence Number16521841
Product Code MQP
UDI-Device Identifier00613994305091
UDI-Public00613994305091
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2010
Device Model Number6240841
Device Lot NumberT232
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/06/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age54 YR
Patient Weight75